Tuesday, September 25, 2012

AIM West International Film Fest Oct. 12, 2012

                                                                       


AIM-WEST host American Indian Movement International Film Festival
Friday October 12, 2012

More information 415-577-1492www.aimwest.info
Posted at Censored News

http://www.bsnorrell.blogspot.com


AIM-WEST proudly presents the American Indian Movement International Film Festival, to be held at the Brava Women’s Theater, located at 2781 24 th Street, in San Francisco’s Mission District! The program begins at 12 noon until 10 pm with traditional dance, drumming and songs prior to the opening. The M.C. is nationally known AIM leader, Mr. Bill Means.
The films selected for this year’s festival, found in our website, exemplifies the legacy and spiritual movement of resistance, and the fight for self-determination found among indigenous peoples throughout the globe. Held each year on Indigenous Peoples Day (Columbus), the film festival offers an important educational alternative to the stories typically associated with the national celebration of Columbus Day in the USA, and what it means to Indigenous Peoples throughout the Americas.
The films selected this year will bring to light the scope and diversity of Indigenous peoples who claim their inherent rights throughout the world, documenting the strategies they are using, from armed resistance to the electoral process, to secure recognition of their rights, including treaties, agreements and other constructive arrangements made between nation/states and Indigenous peoples. The AIM-WEST International Film Festival brings a new sense of urgency to these struggles, especially in light of the global challenges of climate change, migration, poverty and social justice. Through these films AIM-WEST seeks to demonstrate the common bond between all Indigenous peoples as they struggle for equal justice and freedom.
This year the AIM-WEST International Film Festival will screen contemporary, provocative and interesting films. For example, we have included two Burmese films that depicts political prisoners held there (and ‘ethnic minorities’ aka Indigenous). One is about the multitude of prisoners held by the dictatorship, and another about the Nobel Peace Prize winner of 1991, Ms. Aung San Suu Kyi, who was recently released from 15 years under house arrest and just elected to the country’s Parliament.
Ironically, Ms. Suu Kyi will grace us with her presence in San Francisco on Saturday, September 29 th . We expect that her arrival in town will increase interest and attendance at the AIM-WEST Film Festival. Another recent film to be screened and highly recommended is “Crooked Arrows” about the sport of La Crosse, the game of life, heart, and spirit of the Onondaga. This will be a first time screening on the west coast! Don’t miss it!

There will be vendors, food and refreshments, bring the family and kids!

Tickets are $12 at the door, sliding scale, no one turned away! Donations accepted.
3rd Annual
International American Indian Movement Film Festival
Hosted by AIM West
Brava Theater, 2781 24th Street
San Francisco, CA
Friday, October 12, 2012
11:30 a.m.
Opening Prayer Drumming
12:00 p.m.
“Indian Summer in Geneva” ( 52 min.) 1977
Documentary
Producer: Volkmar Ziegler
12:52 p.m.:
Q& A and intro to next films
1:00 p.m.
“Guatemala Vive” (30 min.) 2012
Documentary
by AIM West Productions
Director: Adrian Carrasco
1:30 p.m.
Q &A- Discussion
1:45 p.m.
“My Adopted Daughter from Nicaragua” (30 min.) 2012
Documentary
Director: Morten Bruus
2:15 p.m.
Q & A- Discussion
2:30 p.m.
“Behind the Blue Veil” (Tuareg People) (9.5 min) 2012
Documentary
“Imazighen Lybia” (8 min.) Documentary
2:50 p.m.
Q&A- Discussion
3:00 p.m.
“The People and the Olive” (Palestine) (60min.) 2012
Documentary
Director: Aaron Dennis
4:00 p.m.
Q&A- Discussion
4:15 p.m.
“Wild Horses & Renegades” (79 min.) 2010
Documentary
Director: James Anaquad Kleinert
5:35 p.m.
Q&A- Discussion
5:45 p.m.
“Into the Current: Burma’s Political Prisoners” (76 min.) 2012
Documentary
Director: Jeanne Hallacy
7:00 p.m
“Aung San Suu Kyi-Lady of No Fear” (64 min.) 2010
Documentary
Director: Annie Gyrithe Bonne
8:05 p.m.
Q&A- Discussion of films on Burma
8:15 p.m.
“The Game of Life, Heart and Spirit of the Onondaga” ( 15 min.) 2012
Documentary
Produced and Directed by Stu Lisson and Meg Lynch
8:30 p.m.
“Crooked Arrows” (105 min)
Drama-Feature Film
Director: Steve Rash
Films end @ 10:15


No comments:

Censored News PayPal



Censored News depends on reader donations for live coverage. brendanorrell@gmail.com

Censored News Copyrights

Copyrights of Censored News content are maintained by all writers, photographers and anyone whose work appears on Censored News. No content may be used without permission. No content may be used in any revenue scheme. brendanorrell@gmail.com